MAUDE Adverse Event Report: ARTHREX, INC. ARTHREX ANGEL PRP KIT (US TRAY); PLATELET AND PLASMA SEPARATOR

ARTHREX, INC. ARTHREX ANGEL PRP KIT (US TRAY); PLATELET AND PLASMA SEPARATOR
Model Number ARTHREX ANGEL PRP KIT (US TRAY)
Medical Device Problem Code Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 03/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 05/29/2024, it was reported by a facility representative via sems-06580976 that an abs-10061t arthrex angel® prp kit encountered difficulty in closing the cap securely.The employee had to exert considerable force to push down the cap.Unfortunately, during this process, the employee was not fully attentive, and the needle, which was reported not properly secured, ended up poking her left thumb.This injury required medical treatment.
 
Event or Problem Description
Additional information was provided on 06/11/2024 where the facility representative stated that the date of the bloodborne needle stick was on (b)(6) 2024.The incident took place during a prp blood draw using the arthrex angel prp kit.As part of the kit, was a winged infusion kit that has a cover that flips over the needle to protect the worker.In this instance, the guard did not click into place and exposed the needle when the worker was cleaning up the area.
 
Additional Manufacturer Narrative
Additional information: b3, b5, h3, h6.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to misuse/mishandling due to damage to the device.

Brand Name
ARTHREX ANGEL PRP KIT (US TRAY)
Common Device Name
PLATELET AND PLASMA SEPARATOR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19623111
Report Number1220246-2024-06449
Device Sequence Number20463119
Product Code ORG
UDI-Device Identifier00888867279919
UDI-Public00888867279919
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
BK180180
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberARTHREX ANGEL PRP KIT (US TRAY)
Device Catalogue NumberABS-10061T
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2024
Supplement Date Received by ManufacturerNot provided
03/07/2025
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date12/24/2024
03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown